MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7570900
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent percutaneous spinal pedicle screw placement at t11,t12,l2,l3 to fix lumbar fracture at l1.Intra-operatively,the inserter broke.The rod introducer was trapped in the tulip of the pedicle screw and on removal could result in damage to the implanted screw tulip and the rod inserter.Hence, the screw at l3 was left free from set screw insertion for securing the rod at patient's left side.The surgeon made the clinical decision on the remaining construct to secure the fracture.No fragment of the instrument remained in the patient.No patient complications were reported as a result of alleged event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Surgeon bent the item when removing.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8980122
Report Number1030489-2019-01001
Device Sequence Number10853892
Product Code KWP
UDI-Device Identifier00613994302748
UDI-Public00613994302748
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7570900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1